How many gained wt on Lexapro or Cipralex?

Discussion in 'Fibromyalgia Main Forum' started by pepper, Sep 25, 2006.

  1. pepper

    pepper New Member

    My DH needs to take an AD right now as he is going through a lot of turbulent things in his life and can't cope.

    A doctor (who is well known across the U.S. for his natural approaches to health) is a friend and he has suggested that he take Lexapro aka Ciprolex here in Canada. He insists that the side effects are minimal and that he won't gain weight.

    I have checked over some past posts here and see that some people have indeed gained weight. Having gained 100 lb on Paxil years ago, I know how easy it is to do!

    My DH struggles with his wt and has recently lost 50+ lb. He needs to lose more and is afraid to take this drug if it will cause him to gain back the weight he lost.

    So - has this drug caused you to gain wt?

    Thank you.
    Pepper
    [This Message was Edited on 09/25/2006]
  2. kjfms

    kjfms Member

    I have been on Lexapro for over two months and I have actually lost 10 pounds.


    I hope you DH feels better soon,

    Karen :)
  3. surfguru

    surfguru New Member

    I have been on for 2 months, taking 10 mg per day.

    My only side effects were headaches for a week, and longer lasting erections!

    I have not gained any weight, but I AM on the Isogenix program (I have lost 26 lbs. in 7 weeks).

    It doesn make you sleep weel at night, If he gets tired during the day, he can take it at night.

    It has completely calmed me down, and others I know who take it swear that it is almost a miracle.



  4. pepper

    pepper New Member

    I am sure that he would be happy with losing 10 lb as well as the longer-lasting erections. Doesn't appear to be a down-side there! I am glad that it has been a miracle for so many. I hope that it will be for my DH as well.

    He was told by this dr. that he should take it at night. It would be best too because then I could remind him to take it when I take my sleeping pills. He took AD's in the past but forgot to take them half the time and that's not good!

    Surfguru, I assume that the Isogenex is a diet? Edit: I looked it up. Good for you for doing that!

    Thank you for sharing your experiences.
    Anyone else?
    Pepper
    [This Message was Edited on 09/25/2006]
  5. NightAngel

    NightAngel New Member

    Lexapro has the least side effects out of all the anti-depressants. Lexapro is actually Celexa with most of the side effect ingredients taken out. It's a very very effective anti-depressant as far as depression goes, too. I love the stuff!

  6. aquabugs

    aquabugs New Member

    Hi Pepper

    I have been on Lexapro for just over a year. I already had a big problem with my weight when I started taking it. After a couple of months on it, I noticed I had lost a few pounds. After an entire year, I can tell you that I have not gained weight at all for the past year.

    I was taking the drug to supposedly help with the pain of fibro ( it hasn't helped at all with that) It helped a lot with my anxiety though. Been having much more anxiety lately so doc doubled the dosage of Lexapro to combat that a depression. I feel great now - anxiety lifted. Hopefuly there won't be an increase in my weight - perhaps I'll even lose a few pounds again. :)

    Hope your hubby finds some help!

    HUGS
    Sylvia
  7. lenasvn

    lenasvn New Member

    I am such a pain in the rear, but I (besides other side effects) gained 30 pounds in 3 months on Lexapro.

    I guess it depends on who takes them.

  8. NightAngel

    NightAngel New Member

    lenasvn, had you ever gained weight before that 30 pounds, before taking Lexapro? Or was that 30 pounds the only weight you've ever gained?
  9. pepper

    pepper New Member

    Nightangel and Sylvia, it seems to be a good drug for you. Sorry that it has caused you problems with your weight, lenasvn. I do think that it is an individual thing too. I have heard of people on Paxil acually losing weight!

    I am interested in hearing how the majority do with their weight on this drug.

    Looking for more input.
    Pepper
  10. tscattaglia

    tscattaglia New Member

    I was on Lexapro for 2 and a half years. I did not have any weight gain, just gained weight when I got off of it. Good luck to DHubby!
  11. NightAngel

    NightAngel New Member

    I'm sorry, I forgot to answer your question! I took Lexapro for several years and I gained about 25 pounds over that period of time but I already had been gaining weight off and on before getting on Lexapro. I'd still be taking Lexapro if I wasn't still trying to get pregnant.

    The only medicine which I can honestly blame my weight gain on was Neurontin. On a lower dose I was able to maintain my weight, but after I got up to a high dose on it, I gained 40 pounds in 2 months time.
  12. lenasvn

    lenasvn New Member

    This was the only pounds I ever gained. I was 127 most of my adult life or less.

    The weight have been impossible to get rid off too, my body have started a new "set point", and this is said to be hard to change for most people.

    I was an athlete before becoming ill, and weight was never a problem before.
  13. boltchik

    boltchik New Member

    I was on Lexapro a few years ago and gained 20 lbs. in a short amount of time. I went off of it, exercised, and immediately dropped the weight back off. So, I am pretty sure that is what caused it. My mother-in-law also gained weight on it. I don't think it is a coincidence, I have heard this as a side effect from more than one doctor.
    Kim :)
  14. beverly20024

    beverly20024 New Member

    Hi Pepper! I hope you are doing well. I'm so sorry to hear your DH is going through such difficult times.

    I take Prozac and have gained weight. Worst of all, it hasn't really lifted my depression or eased my anxiety, even when I take the highest dose. So...I'm going to talk to my doctor about Cipralex now that I know it's here in Canada. Thank you for the information!

    Congrats to your DH for his weight loss so far. Good for him. Perhaps if he ups his exercise purposefully when/if he starts this medicine, it will stave off any gain he may experience? Just a thought. He's healthy enough to exercise, right?

    Think of you often,

    Love,
    "Bev"
  15. BlueSky555

    BlueSky555 New Member

    Sorry to be a "party pooper" but I gained weight while taking it. I was around 110 and now, I think, 127. I'm not a very big person but did gain.

    Hope your hubby will get problem resolved,

    BlueSky555
  16. baanders

    baanders New Member

    at least 10 lbs on Lexapro and this was verified at a health conference that I went to.

    blessings

    baanders
  17. MomE0512

    MomE0512 New Member

    I was on it for about a year and gained 5 overall. I initially lost a few pounds, but put it back on plus the 5.
    Jessie
  18. dolfenn43

    dolfenn43 New Member

    IM ON LEXAPRO. AND BELIEVE ME IF I THOUGHT ID GAIN WEIGHT FROM THIS ID REALLYHAVE A HARD TIME TAKING IT. i HAVE NOTICED NO

    WEIGHT GAIN IN 1 1/2 YRS. IN FACT I DONT HAVE ANY SIDE EFFECTS AT ALL.. AND IM THE TYPE THAT GETS ALL THE WEIRD SIDE EFFECTS IF THERES ANY TO GET.


    IM VERY HAPPY WITH THIS MDICATION


    DOLFENN
  19. pepper

    pepper New Member

    It seems that 6 of you have gained weight taking Lexapro, 3 have lost weight and 2 have neither gained nor lost. My DH is not going to like his chances. Hmm.

    Hi Bev, Lexapro is available here under the name "Cipralex". My DH is very healthy but refuses to exercise or, as he calls it, "the dreaded 'e' word". He could probably get the weight off and keep it off if he would just get his head around having to exercise.

    Pepper
  20. NightAngel

    NightAngel New Member

    Something to keep in mind- when someone gets put on an antidepressant, they're doing so because they're depressed (unless you're taking it strictly for pain.) And with depression comes overeating and lack of physical exercise and a slower metabolism.

    So sometimes it is clearly the medication that causes us to gain weight, but often we don't realize that it's the depression that is the biggest problem. It takes awhile for anti-depressants to kick in, and sometimes people stick with the same dosage instead of upping it like they should.